MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI MED 6/CART; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HORIZON TI MED 6/CART; CLIP, IMPLANTABLE
Model Number IPN914925
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Received call from senior staff nurse to be advised that during a coronary artery bypass graft they had a number of clip failures (10+).The nurse was not in the case so she is unaware of how it was resolved.She believes that the patient's condition is okay.The nurse is going to confirm the lot number of the clips used and is requesting for the appliers to be decontaminated and quarantined.I have arranged to go in wednesday to inspect the appliers and gather further details from surgical team.I am advised photos were taken and the clinical lead was called in to observe the issue.The appliers were new appliers.They have been used only during the past 3 week.I will be able to identify how many times they have been processed after wednesday.Clinical consequences: medical intervention was necessary due to the alleged issue.Additional information: it is probable that sutures were needed to ligate the vessel properly but she is waiting for confirmation from the surgeon.She collected 5 cartridges of representative clips and the appliers.All four of the medium appliers would have been used during the procedure but she could not say which one if any was responsible for the problem.She inspected them visually and could not observe any default.The small appliers were collected by the sales representative but they are not relevant to this complaint.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device history review could not be conducted since the lot number was not provided.The device investigtion is pending.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product horizon ti med 6/cart 180/box lot# 73b2100488 was manufactured on 02/16/2021 a total of (b)(4).Lot was released on 02/26/2021.Dhr investigation did not show issues related to complaint.The customer returned five unopened representative samples of 002200 horizon ti med 6/cart 180/box for investigation.The actual sample was not returned.The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that the clips appear typical.No defects or anomalies were observed.Functional inspection was performed on the returned representative samples.A lab inventory clip applier was used.All clips from each representative sample were able to properly load into the applier.The clips were able to close properly when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.However, no root cause could be determined since the actual samples (the clips that failed) were not returned.It is possible the root cause is related to the applier that was used, however the applier was not returned for investigation.The ifu for this product, l02428, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as there were no functional issues found with the representative samples that were returned.The actual sample was not returned.The reported complaint of "failure to function - info not provided" could not be confirmed based on the returned samples.Five repre sentative samples were returned.Upon functional inspection, no problems were found as clips could be loaded into the jaws of a lab inventory applier and close when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.However, no root cause could be determined since the actual samples (the clips that failed) were not returned.It is possible the root cause is related to the applier that was used, however the appliers were not returned for investigation.Therefore, the root cause for this complaint is undetermined.

Brand Name
HORIZON TI MED 6/CART
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13916007
Report Number3003898360-2022-00066
Device Sequence Number4074505
Product Code FZP
UDI-Device Identifier24026704696363
UDI-Public24026704696363
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberIPN914925
Device Catalogue Number002200
Device Lot Number73B2100488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown